Alert archive / Iowa / Flash Flood Watches in 2008

Flash Flood Watch 4, NWS Sioux Falls, SD

June 7, 20084 states

NWS Sioux Falls, SD issued this flash flood watch at Jun 7, 2008, 3:14 AM CDT for 4 states. It took effect at Jun 7, 2008, 7:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 3:14 AM CDT (08:14 UTC)
In effect from
Jun 7, 2008, 7:00 PM CDT
Expired
Jun 8, 2008, 6:28 AM CDT
In force
11 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None
All 23 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Nobles County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KFSD 070814
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 AM CDT SAT JUN 7 2008

.THUNDERSTORMS WITH AREAS OF HEAVY RAIN SHOULD DEVELOP IN
NORTHWEST IOWA...SOUTHERN PARTS OF SOUTHWEST MINNESOTA...FAR
SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST NEBRASKA TONIGHT. THE
MAIN THREAT AREA FOR ANY HEAVY RAIN AND POSSIBLE FLASH FLOODING
WILL BE SOUTHEAST OF LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO
SPRINGFIELD SOUTH DAKOTA...IN THE VICINITY OF A FRONTAL BOUNDARY
IN NORTHWEST IOWA.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014-
SDZ066>071-071615-
/O.NEW.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON-
DAKOTA-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
314 AM CDT SAT JUN 7 2008

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST 
  MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA 
  VISTA...CHEROKEE...CLAY...DICKINSON...IDA...LYON...OBRIEN...
  OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN SOUTHWEST 
  MINNESOTA...COTTONWOOD...JACKSON...NOBLES AND ROCK. IN 
  NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH 
  DAKOTA...BON HOMME...CLAY...LINCOLN...TURNER...UNION AND 
  YANKTON.

* FROM THIS EVENING THROUGH SUNDAY MORNING

* PERIODS OF THUNDERSTORMS WITH SOME HEAVY RAIN ARE LIKELY TO
  DEVELOP DURING THE NIGHT TONIGHT. AT LEAST AN INCH OF RAIN IS
  EXPECTED BY SUNDAY MORNING...BUT UP TO 3 INCHES IS POSSIBLE IN A
  FEW AREAS.

* IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL
  STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY
  AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
RSR
4 follow-up statements
000 
WGUS63 KFSD 071947
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CDT SAT JUN 7 2008

.A LARGE AREA OF THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY TONIGHT
OVER NORTHERN NEBRASKA. THESE STORMS WILL MOVE INTO PORTIONS OF
SOUTHEAST SOUTH DAKOTA AFTER SUNSET...AND THEN INTO NORTHWEST IOWA
AND SOUTHWEST MINNESOTA AFTER MIDNIGHT. HEAVY RAIN IS EXPECTED TO
DEVELOP WITH THESE STORMS. THE THUNDERSTORMS ARE EXPECTED TO MOVE
EAST OF THE AREA BY SUNDAY MORNING. LOCAL RAINFALL COULD REACH TWO
INCHES IN PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA.

IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-098-NEZ013-014-
SDZ066>071-080400-
/O.CON.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-ROCK-DIXON-
DAKOTA-TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...
ALLEN...SOUTH SIOUX CITY...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
247 PM CDT SAT JUN 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST 
  NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...
  DICKINSON...IDA...LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX 
  AND WOODBURY. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...
  NOBLES AND ROCK. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN 
  SOUTHEAST SOUTH DAKOTA...BON HOMME...CLAY...LINCOLN...TURNER...
  UNION AND YANKTON.

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING

* PERIODS OF THUNDERSTORMS WITH SOME HEAVY RAIN ARE LIKELY TO
  DEVELOP DURING THE NIGHT TONIGHT. LOCALLY HEAVY RAINS ARE
  POSSIBLE. WITH SATURATED GROUND OVER MANY AREAS...HEAVY RAINFALL
  WILL BE CAPABLE OF PRODUCING FLASH FLOODING. 

* IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL
  STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY
  AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KFSD 072324
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
624 PM CDT SAT JUN 7 2008

.A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP EARLY
TONIGHT OVER NORTHERN NEBRASKA. THESE STORMS WILL MOVE INTO
PORTIONS OF NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA DURING
THE NIGHT. THE STORMS MAY SPREAD AS FAR NORTH AS INTERSTATE 90 AND
INTO SOUTHWEST MINNESOTA LATER TONIGHT. HOWEVER...THE HEAVIEST
RAINS WILL LIKELY FALL SOUTHEAST OF A PONCA NEBRASKA TO SPENCER
IOWA LINE. LOCAL RAINFALL COULD REACH TWO INCHES IN PORTIONS OF
NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA.

IAZ001-002-012-MNZ081-089-090-098-SDZ066>071-080030-
/O.CAN.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-OSCEOLA-SIOUX-COTTONWOOD-NOBLES-JACKSON-ROCK-TURNER-LINCOLN-
BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...LUVERNE...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
624 PM CDT SAT JUN 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST
MINNESOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. 

THE HEAVIEST RAINS ARE EXPECTED TO REMAIN SOUTHEAST OF A PONCA
NEBRASKA TO SPENCER IOWA LINE.

$$

IAZ003-013-014-020>022-031-032-NEZ013-014-080730-
/O.CON.KFSD.FF.A.0004.080608T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY
624 PM CDT SAT JUN 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...
  CHEROKEE...CLAY...DICKINSON...IDA...OBRIEN...PLYMOUTH AND 
  WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON.

* THROUGH SUNDAY MORNING

* PERIODS OF THUNDERSTORMS WITH SOME HEAVY RAIN ARE LIKELY TO 
  DEVELOP DURING THE NIGHT TONIGHT. LOCALLY HEAVY RAINS ARE 
  POSSIBLE. WITH SATURATED GROUND OVER MANY AREAS...HEAVY 
  RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. 

* IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL 
  STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY 
  AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KFSD 080119
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 PM CDT SAT JUN 7 2008

.AREA OF THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT
OVER NORTHERN NEBRASKA. THESE STORMS WILL MOVE INTO PORTIONS OF
NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA DURING THE NIGHT.
LOCAL RAINFALL COULD REACH AROUND 1 INCH IN PORTIONS OF NORTHWEST
IOWA AND FAR NORTHEAST NEBRASKA.

IAZ003-013-014-080230-
/O.CAN.KFSD.FF.A.0004.000000T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON-OBRIEN-CLAY-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER
819 PM CDT SAT JUN 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST IOWA HAS BEEN
CANCELLED. 

HEAVY RAINS ARE EXPECTED TO REMAIN SOUTH OF THE AREA THROUGH THE NIGHT.

$$

IAZ020>022-031-032-NEZ013-014-080930-
/O.CON.KFSD.FF.A.0004.000000T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY
819 PM CDT SAT JUN 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...
  CHEROKEE...IDA...PLYMOUTH AND WOODBURY. IN NORTHEAST 
  NEBRASKA...DAKOTA AND DIXON.

* UNTIL 7 AM CDT SUNDAY

* THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT WITH SOME
  HEAVY RAIN POSSIBLE. WITH SATURATED GROUND OVER MANY
  AREAS...HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH
  FLOODING.

* IF THE HEAVY RAINS DEVELOP...IT COULD CAUSE URBAN AND SMALL 
  STREAM FLOODING...AS THE GROUND IS ALREADY QUITE WET IN MANY 
  AREAS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KFSD 081128
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
628 AM CDT SUN JUN 8 2008


IAZ020>022-031-032-NEZ013-014-081230-
/O.CAN.KFSD.FF.A.0004.000000T0000Z-080608T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...
PONCA...ALLEN...SOUTH SIOUX CITY
628 AM CDT SUN JUN 8 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA AND
NORTHEAST NEBRASKA HAS BEEN CANCELLED. LIGHT SHOWERS ARE WINDING
DOWN AND ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 6, 9:15 PM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jun 6, 9:15 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT FRI JUN 6 2008

.DISCUSSION...
WEAK ELEVATED BNDRY LIFTING N ALONG I90. SHOWS UP ON SAT AND RADAR.
NAM PICKS UP ON THIS FEATURE AND WL LIFT NO OF I90 DURING THE NITE.
CUD BE FOCUS FOR SOME ELEVATED CONVECTION LATER TONIGHT SO WL UP
POPS A LTL FM PREVIOUS FCST. NAME IS PRETY UNSTABL WITH H85 LI-S S
OF I90 BY 12Z APPROACHING -9. OF COURSE THIS IS ALSO IN AN AREA
WHERE WARMER MID LEVL TEMPS EXPECTED SO IT MAY BE CAPPED. STILL NOT
COMPLETELY SURE IT WL BE CAPPED SO WL ADD SLIGHT CHC TO THE S.

&&

.AVIATION...
VFR...BUT OCNLY MVFR CIG IF TRW CAN DEVELOP AFT 06Z.

&&

.PREVIOUS DISCUSSION...
WINDS SHOULD WIND DOWN THIS EVENING AND CLOUDS SHOULD DISSIPATE
...BUT STILL EXPECT WINDS AROUND 10 TO 15 MPH THROUGHOUT THE NIGHT
AT MOST LOCATIONS. THIS SHOULD AID IN KEEPING TEMPERATURES UP A BIT
DESPITE LOWER DEW POINTS. WILL AIM FOR MID 50S TO LOWER 60S ACROSS
THE AREA.

OTHERWISE...FALL LIKE PATTERN SETTING UP FOR TH WEEKEND AS A STRONG
UPPER LEVEL JET WORKS INTO NORTH DAKOTA TONIGHT AND TIGHTENS UP THE
MID LEVEL BOUNDARY ACROSS THE AREA. THINGS LOOK A LITTLE TOO DRY
BELOW ABOUT 700MB TO REALLY GET ANYTHING GOING...SO THE FOCUS FOR
ANYTHING WILL LIKELY BE AT THIS LEVEL. INSTABILITY PRETTY MINIMAL SO
WILL JUST GO SHOWERS FOR NOW AND MAINLY IN THE FAR NORTH.

WEAK COLD FRONT GRADUALLY SHIFTS EAST THROUGH FORECAST AREA ON
SATURDAY BUT WITH LIMITED MOISTURE INSTABILITY/PRECIPITATION SHOULD
BE FAIRLY LIMITED WITH MAINLY LIGHT SHOWERS IN THE MORNING HOURS.
WITH THE UPPER LEVEL FORCING HANGING BACK TO THE WEST...HAVE SIDED
WITH SLOWER FRONTAL TIMING OF NAM AS OPPOSED TO GFS. BOUNDARY
APPEARS TO GET HUNG UP ACROSS SOUTHEASTERN PORTION OF FORECAST AREA
TOMORROW.  SOUTHERLY FLOW SOUTH OF THE BOUNDARY WILL ALLOW MOISTURE
TO RETURN TO THE REGION...CREATING THE POTENTIAL FOR SCATTERED
THUNDERSTORMS SOUTH OF THE BOUNDARY ACROSS NORTHWEST IOWA TOMORROW
AFTERNOON. FAIRLY SIZABLE CAP IN PLACE SHOULD KEEP CONVECTION
CHANCES DOWN TILL LATE AFTERNOON OR INTO THE OVERNIGHT SATURDAY
NIGHT AS A SHORTWAVE APPROACHES FROM THE SOUTHWEST. WITH CLOUDS AND
PRECIP HANGING AROUND...TEMPERATURES ON SUNDAY SHOULD BE QUITE COOL
NEARLY 10 DEGREES BELOW NORMAL.

A SHORTWAVE WILL MOVE THROUGH UNDER ZONAL FLOW ON MONDAY CREATING
ADDITIONAL CHANCES OF OF PRECIPITATION ADDING TO WHAT HAS BEEN A WET
PATTERN AS OF LATE. A WARM FRONT IS EXPECTED TO LIFT NORTH INTO THE
REGION ON TUESDAY...BEFORE A STRONG COLD FRONT AND WRAPPED-UP UPPER
LEVEL WAVE MOVES THROUGH THE NORTHERN PLAINS ON WEDNESDAY NIGHT INTO
THURSDAY. THIS APPEARS TO BE THE BEST CHANCE OF ORGANIZED SEVERE
WEATHER OVER THE NEXT WEEK. ZONAL FLOW CONTINUES INTO THE WEEKEND
WITH WEAK WAVES MOVING THROUGH AS THE UPPER LEVEL JET REMAINS
POSITIONED OVER THE NORTHER TIER OF THE US.
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 6, 6:22 AM CDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
622 AM CDT FRI JUN 06 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
622 AM CDT FRI JUN 06 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX
RIVERS THE NEXT FEW DAYS.

WIND AND FOG...
STRONG SOUTHWEST WINDS OF 20 TO 45 MPH WILL AFFECT A GOOD PART OF
NORTHWEST IOWA AND SOUTHWEST MINNESOTA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS WITH AREAS OF HEAVY RAIN
DEVELOPING SATURDAY NIGHT AND AGAIN THE MIDDLE OF NEXT
WEEK...WHEN SOME SEVERE WEATHER WILL ALSO BE POSSIBLE. THE MAIN
THREAT FOR ANY HEAVY RAIN SHOULD BE IN NORTHWEST IOWA...SOUTHERN
PARTS OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...AND
FAR NORTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

RSR

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:58 PM CDTSevere Thunderstorm WarningFSDIda20 min
Jun 7, 2:10 AM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Pipestone28 min
Jun 6, 10:22 PM CDTRiver Flood WarningFSDMcCook, Turner36 hr
Jun 7, 10:58 AM CDTAreal Flood WarningFSDBon Homme, Charles Mix, Douglas, Hanson, Hutchinson, McCook24 hr

Nearby

Flash Flood Watches in Iowa, 2008Flash Flood Watches in South Dakota, 2008Flash Flood Watches in Minnesota, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.